Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 46, NWS Gray, ME

August 10, 2001Rockingham County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Aug 10, 2001, 1:54 PM EDT for Rockingham County, New Hampshire. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 10, 2001, 1:54 PM EDT (17:54 UTC)
Expired
Aug 10, 2001, 2:45 PM EDT
In force
51 min
Issued by
NWS Gray, ME
Area
Whole counties

County Rockingham County, NH

What was reported inside it

TimeReportWhereRemark
Aug 10, 1:54 PM EDTThunderstorm Wind 50 EKingston, NH
Aug 10, 2:15 PM EDTThunderstorm Wind 97 MPortsmouth, NH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 12:45 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 5.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2001-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2001-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WUUS51 KGYX 101755
SVRGYX
NHC015-101830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
154 PM EDT FRI AUG 10 2001

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ROCKINGHAM COUNTY IN SOUTHERN NEW HAMPSHIRE

* UNTIL 245 PM EDT

* AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM OVER CENTRAL ROCKINGHAM COUNTY AND MOVING
EAST AT 40 MPH.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR SOUTHERN NEW HAMPSHIRE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 9:24 AM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Aug 10, 9:24 AM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
924 AM EDT FRI AUG 10 2001

AGREE WITH PREV DSCN AND FCST...JUST TWEAKED TO RMV MENTION OF AFTN
FM FCST...RST UNCHNGD.

WILL KEEP SCA GOING.

.GYX...
ME...SCA.
NH...SCA.

AJS

In the hours before

Special weather statement, Aug 10, 10:48 AM EDT, 3 hours 6 minutes before
MEZ007>009-012>014-018>028-NHZ001>010-013-014-101500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1048 AM EDT FRI AUG 10 2001

A COLD FRONT IS SETTING OFF WIDESPREAD THUNDERSTORM ACTIVITY.  SOME
OF THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS...TORRENTIAL RAIN
AND HAIL.  THE COLD FRONT IS MOVING EAST AND WILL PASS THROUGH
MOUNTAIN SECTIONS BY EARLY AFTERNOON...CENTRAL AND SOUTHERN SECTIONS
LATER THIS AFTERNOON AND FINALLY REACH THE COAST THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
HTTP://WWW.NWS.NOAA.GOV/ER/GYX

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 9:50 PM EDTSevere Thunderstorm WarningGYXGrafton25 min
Aug 9, 10:17 PM EDTSevere Thunderstorm WarningGYXCarroll, Grafton43 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.